Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2014, 1:16 PM CDT for Barbour County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 21, 2014, 1:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 26 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS54 KBMX 211816
SVRBMX
ALC005-211845-
/O.NEW.KBMX.SV.W.0092.140621T1816Z-140621T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 145 PM CDT
* AT 116 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TEXASVILLE...OR 12 MILES EAST OF CLIO...AND MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN BARBOUR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3172 8556 3182 8540 3171 8523 3170 8524
3170 8540 3162 8541 3161 8542 3161 8550
TIME...MOT...LOC 1816Z 308DEG 12KT 3173 8541
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:57 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 21, 11:57 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 AM CDT SAT JUN 21 2014 .UPDATE... FORECAST UPDATE AND AVIATION. && .DISCUSSION... FINALLY STARTING TO GET THE SHOWERS AND STORMS TO DEVELOP THIS MORNING AND HAVE ADJUSTED PRECIPITATION BASED ON THESE TRENDS. MODELS CONTINUE TO DIVERGE ON THIS AFTERNOON SO SIDED MORE IN LINE WITH THE SREF AND HRRR BLEND. OVERALL SCATTERED SHOWERS WITH BEST CHANCES IN THE NORTHEAST AND SOUTHEAST. TEMPERATURES HAVE BEEN ON TRACK AND SEE NO CHANGES HERE. UPDATES ARE OUT. 16 && .AVIATION... 18Z TAF DISCUSSION. SHOWERS AND STORMS OVER THE NEXT 6 HOURS POSSIBLE AT ALL SITES. WILL TRY TO TIME OUT SOME TEMPO TSRA FOR ANB AND MGM BUT WILL JUST GO VCTS FOR ALL OTHER SITES AS CONVECTION WILL BE SCATTERED AT BEST. CLOUDS INCREASE OVERNIGHT AHEAD OF THE SYSTEM BUT SHOULD BE ON THE HIGHER NATURE SO THERE WILL BE A POSSIBILITY FOR PATCHY FOG AREA WIDE. MORE STORMS TOMORROW...BUT SHOULD AFFECT MAINLY THE TCL...MGM...AND TOI. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 68 91 68 89 / 60 20 10 20 50 ANNISTON 91 69 90 69 88 / 50 20 20 20 50 BIRMINGHAM 92 71 91 71 89 / 50 20 20 20 60 TUSCALOOSA 93 71 91 71 90 / 40 20 30 20 60 CALERA 92 71 89 71 89 / 50 20 20 20 60 AUBURN 92 70 89 69 87 / 60 20 20 30 60 MONTGOMERY 95 72 92 72 90 / 50 30 30 30 60 TROY 96 70 92 71 89 / 70 40 30 30 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 6:41 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 AM CDT SAT JUN 21 2014 ALZ011>015-017>050-221145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 641 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 12:14 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT SAT JUN 21 2014
ALZ020-211800-
CHEROKEE AL-
1214 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 100 PM CDT...
AT 1211 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF FORNEY. THIS STORM WAS NEARLY
STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORNEY...
PLEASANT GAP...
SPRING GARDEN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3412 8542 3398 8539 3396 8542 3396 8549
3394 8550 3394 8553 3396 8553 3396 8559
3404 8570 3419 8557
TIME...MOT...LOC 1714Z 306DEG 2KT 3406 8555
05/MASpecial weather statement, Jun 21, 12:31 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CDT SAT JUN 21 2014 ALZ046-050-211815- BARBOUR AL-BULLOCK AL- 1231 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR AND SOUTHEASTERN BULLOCK COUNTIES UNTIL 115 PM CDT... AT 1230 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR ABERFOIL...OR 8 MILES SOUTHEAST OF UNION SPRINGS... MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MIDWAY... PICKETT... BOOT HILL... BARBOUR COUNTY PUBLIC LAKE DAM... CLAYTON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3195 8532 3177 8551 3203 8581 3216 8567 TIME...MOT...LOC 1731Z 311DEG 12KT 3203 8566 05/MA
Special weather statement, Jun 21, 12:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CDT SAT JUN 21 2014
ALZ019>021-211845-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-
1256 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLEBURNE...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN CALHOUN COUNTIES UNTIL 145 PM
CDT...
AT 1255 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS NEAR PIEDMONT...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PIEDMONT...
PLEASANT GAP...
MARS HILLS...
FRUITHURST...
MUSCADINE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3383 8578 3403 8566 3403 8541 3401 8540
3399 8540 3375 8535 3368 8534
TIME...MOT...LOC 1755Z 300DEG 15KT 3394 8566Special weather statement, Jun 21, 1:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT SAT JUN 21 2014
ALZ030-039-211900-
MARENGO AL-SUMTER AL-
108 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND MARENGO
COUNTIES UNTIL 200 PM CDT...
AT 108 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTH OF INDIAN SPRINGS...OR 16 MILES WEST OF
LINDEN...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
JEFFERSON...
PIN HOOK...
MYRTLEWOOD...
CHICKASAW STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3248 8807 3237 8766 3201 8787 3215 8803
3217 8801 3226 8802 3228 8803 3230 8801
3230 8818
TIME...MOT...LOC 1808Z 303DEG 13KT 3234 8806The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:41 PM CDT | Special Weather Statement | BMX | Chilton | 49 min |
| Jun 21, 12:14 PM CDT | Special Weather Statement | BMX | Cherokee | 46 min |
| Jun 21, 12:15 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 22 min |
| Jun 21, 12:31 PM CDT | Special Weather Statement | BMX | Barbour, Bullock | 44 min |
| Jun 21, 12:56 PM CDT | Special Weather Statement | BMX | Cleburne | 49 min |
| Jun 21, 1:08 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Jun 21, 1:41 PM CDT | Special Weather Statement | BMX | Cleburne | 64 min |
| Jun 21, 1:46 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jun 21, 2:02 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Jun 21, 2:42 PM CDT | Special Weather Statement | BMX | Perry | 63 min |
| Jun 21, 3:04 PM CDT | Special Weather Statement | BMX | Sumter | 41 min |
| Jun 21, 3:09 PM CDT | Special Weather Statement | BMX | Barbour | 51 min |
| Jun 21, 4:28 PM CDT | Special Weather Statement | BMX | Cherokee | 47 min |
| Jun 21, 4:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Jun 21, 5:48 PM CDT | Special Weather Statement | BMX | Elmore | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.